Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rational nonlinear characters of metabelian groups


Author: B. G. Basmaji
Journal: Proc. Amer. Math. Soc. 85 (1982), 175-180
MSC: Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1982-0652436-0
MathSciNet review: 652436
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite metabelian group with all nonlinear irreducible characters rational. Then the exponent of the commutator group $ G'$ is a prime or divides 16, 24, or 40. If $ G'$ is also cyclic, then its order is a prime or divides 12.


References [Enhancements On Off] (What's this?)

  • [1] B. G. Basmaji, Monomial representations and metabelian groups, Nagoya Math. J. 35 (1969), 99-107. MR 39 #5709. MR 0244394 (39:5709)
  • [2] -, Representations of metabelian groups realizable in the real field, Trans. Amer. Math. Soc. 169 (1972), 389-399. MR 46 #9153. MR 0310050 (46:9153)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. XI, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [4] R. Gow, Groups whose characters are rational-valued, J. Algebra 40 (1976), 286-299. MR 53 #13372. MR 0409620 (53:13372)
  • [5] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 57 #417. MR 0460423 (57:417)
  • [6] F. M. Markel, Groups with many conjugate elements, J. Algebra 26 (1973), 69-74. MR 48 #8624. MR 0330287 (48:8624)
  • [7] A. L. Vishnevetskij, Finite groups with rational characters, Dokl. Akad. Nauk Ukrain. SSR, Ser. A (1977), no. 10, 876-878, 958. (Russian) MR 57 #9822. MR 0470054 (57:9822)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0652436-0
Keywords: Characters, real characters, rational characters, induced characters
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society